Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 74, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 3, 2000, 5:22 PM CDT for Grayson County, Kentucky. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 3, 2000, 5:22 PM CDT (22:22 UTC)
- Expired
- May 3, 2000, 5:55 PM CDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Grayson County, KY
The radar
The Louisville radar (KLVX), 67 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 5:40 PM CDT | Thunderstorm Wind 60 E | Leitchfield, KY | Power lines were downed in Leitchfield. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 032223 SVRSDF KYC085-032255- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 522 PM CDT WED MAY 3 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 555 PM CDT * AT 521 PM CDT...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF LEITCHFIELD...OR ABOUT 33 MILES NORTH OF BOWLING GREEN...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PEONIA AROUND 530 PM CDT GRAYSON SPRINGS AROUND 545 PM CDT CLARKSON AROUND 550 PM CDT BIG CLIFTY AROUND 555 PM CDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. CS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:15 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 3, 2:15 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT WED MAY 3 2000 HOURLY MESO DATA SHOWING DWPT (WRMFNTL) BNDRY LFTG ACRS NRN PART OF FORECAST AREA (FA) AT MID AFTN. ATMOSPHERE HAS BECOME UNSTABLE SOUTH OF BNDRY WITH LI'S -2 TO -5 AND CAPES 1000-1500 J/KG. THIS HAS HELPED SEND SCT SHWRS/TSTMS UP ACRS WRN FA. SCT SHWRS/TSTMS WILL CONT (OR DVLP ARND REST OF FA) UNTIL LOSS OF HEATING AT SUN- SET...THEN DISSIPATE. MODEL OMEGA FIELDS AND QPF FM NGM LOOK ERRONEOUS LATE TNGT IN E-CNTRL KY...CONSIDERING BNDRY TO OUR N AND LACK OF TRIGGERING OR FOCUSING MECHANISMS. RATHER COOL H5 TEMPS ON THU...COMBINED WITH WRM/MOIST LOW LVLS... WILL ONCE AGAIN HELP IGNITE LATE MRNG THRU ERY EVNG SHWRS AND TSTMS. WILL AGAIN CUT PCPN OFF IN THE EVNG ON THU...WITH LOSS OF HEATING. MORE RDDG PROGGED INTO FA ON FRI...SO BELIEVE POPS A LITTLE LOWER THEN...COMPARED TO THU. MODEL TEMP DATA FITS H85 TEMP SCHEME WELL WITH LOWS 60 TO 65 AND HIGHS ARND 80 DEGREES OR SO THIS FCST CYCLE. .SDF...NONE STUREY
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.